MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOSTAT; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ENDOSTAT; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0612
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 09/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a subglottic dilation laryngoscopy procedure, the fiber broke inside the patient.Upon removal of the fiber from the patient body, it was observed that 3.5cm were missing.The operating room staff followed protocol to retain foreign object by performing an x-ray.In addition they re-examined with a glidescope, checked the suction tubing, and canister but the missing fragment was not found.The case was completed by performing temporary tracheostomy.The patient has already been discharged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: patient codes were updated.
 
Additional Manufacturer Narrative
Investigation summary with all the available information, boston scientific concludes that the cause that contributed to the reported fiber tip detachment cannot be established as the product is not available for analysis.Unretrieved device fragments is a known risk associated with subglottic dilation laryngoscopies and is noted as such in the device instructions for use (ifu).Device history record (dhr) the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Device technical analysis the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Labeling review a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.The reported patient effect of unretrieved device fragment is listed in the ifu as potential outcome of this type of procedure.Investigation conclusion based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description

Brand Name
ENDOSTAT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12716320
Report Number2124215-2021-32979
Device Sequence Number16504457
Product Code GEX
UDI-Device Identifier00878953000077
UDI-Public00878953000077
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K924644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2022
Device Model Number0010-0612
Device Catalogue Number0010-0612
Device Lot Number0023487675
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/01/2021
11/18/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date11/17/2021
11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown